Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & ISI's SCI  
Users online: 1242  
Home | Subscribe | Feedback | Login 
About Latest Articles Back-Issues Article Submission Resources Sections Etcetera Contact
 
  NAVIGATE Here 
 ::   Next article
 ::   Previous article
 ::   Table of Contents

 RESOURCE Links
 ::   Similar in PUBMED
 ::  Search Pubmed for
 ::  Search in Google Scholar for
 ::Related articles
 ::   Citation Manager
 ::   Access Statistics
 ::   Reader Comments
 ::   Email Alert *
 ::   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3473    
    Printed143    
    Emailed3    
    PDF Downloaded95    
    Comments [Add]    
    Cited by others 3    

Recommend this journal


 

 ADR REPORT
Year : 2010  |  Volume : 56  |  Issue : 1  |  Page : 42-43

Atropine-induced rhabdomyolysis: An uncommon and potentially fatal adverse drug reaction


1 Department of Pharmacology, Jawaharlal Institute of Postgraduate Medical Education and Research, Pondicherry - 605 006, India
2 Department of Medicine, Jawaharlal Institute of Postgraduate Medical Education and Research, Pondicherry - 605 006, India

Correspondence Address:
S Akhtar
Department of Pharmacology, Jawaharlal Institute of Postgraduate Medical Education and Research, Pondicherry - 605 006
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0022-3859.62423

Rights and Permissions

A 25 year old woman received daily injection of 0.6 mg atropine for seven days by the intra-venous route. In addition to fever, incomprehensible speech and alteration of sensorium she developed albuminuria, hemoglobinuria and myoglobinuria. A diagnosis of atropine-induced rhabdomyolysis was made on the basis of clinical presentations and investigations. Although, datura poisoning and intoxication with wild mushrooms are known to result in rhabdomyolysis, this can be considered to be the first case of atropine-induced rhabdomyolysis and myoglobinuria.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 12th February '04
2004 - Journal of Postgraduate Medicine
Official Publication of the Staff Society of the Seth GS Medical College and KEM Hospital, Mumbai, India
Published by Wolters Kluwer - Medknow